advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Cumming, Georgia, USA:

I take Glucophage XR, the doctor has been puzzled for a while why my blood sugars are not stable, and I noticed a week ago that the pills seem to be passing right through me. They are not breaking down; I am passing them whole. Should I bring this to my doctor"s attention? I also plan on trying to contact the drug manufacturers.

Answer:

Many people have had the same concern about long acting medications such as Glucophage XR [metformin] and Glucotrol XL. I know it appears as if the pill is intact, but in fact, you have passed an empty casing. The pill has slowly released the medication, as is intended. What you describe is absolutely normal.

JS

[Editor's comment: From the manufacturer's "Patient Information" part of the Product Information:

"Occasionally, the inactive [tablet] of GLUCOPHAGE XR may be eliminated as a soft mass in your stool that may look like the original tablet; this is not harmful and will not affect the way GLUCOPHAGE XR works to control your diabetes." WWQ]

DTQ-20020919081107
Original posting 24 Sep 2002
Posted to Pills for Diabetes

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.